Alert archive / Utah / Fire Weather Watches in 2008
Fire Weather Watch 21, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this fire weather watch at Sep 17, 2008, 3:17 AM MDT. It took effect at Sep 17, 2008, 12:00 PM MDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Sep 17, 2008, 3:17 AM MDT (09:17 UTC)
- In effect from
- Sep 17, 2008, 12:00 PM MDT
- Expired
- Sep 17, 2008, 9:05 AM MDT
- In force
- Issued by
- NWS Salt Lake City, UT
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KSLC 170917 RFWSLC FIRE WEATHER WATCH NATIONAL WEATHER SERVICE SALT LAKE CITY UT 317 AM MDT WED SEP 17 2008 UTZ420-434-171800- /O.NEW.KSLC.FW.A.0021.080917T1800Z-080918T0300Z/ GREAT SALT LAKE DESERT AND MOUNTAINS- WEST CENTRAL DESERTS AND MOUNTAINS- 317 AM MDT WED SEP 17 2008 ...FIRE WEATHER WATCH IN EFFECT FROM NOON MDT TODAY THROUGH THIS EVENING FOR DRY LIGHTNING FOR FIRE WEATHER ZONES 420 AND 434... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM NOON MDT TODAY THROUGH THIS EVENING FOR DRY LIGHTNING FOR NORTHWEST AND WEST-CENTRAL UTAH. THIS INCLUDES FIRE WEATHER ZONES 420 AND 434. INCREASING MOISTURE WILL COMBINE WITH A WEAK DISTURBANCE MOVING ACROSS THE AREA TO RESULT IN WIDELY SCATTERED THUNDERSTORMS THIS AFTERNOON AND EVENING. OVER NORTHWEST AND WEST-CENTRAL UTAH...THESE THUNDERSTORMS ARE EXPECTED TO PRODUCE STRONG GUSTY WINDS BUT VERY LITTLE RAINFALL...RESULTING IN HAZARDOUS FIRE WEATHER CONDITIONS. A FIRE WEATHER WATCH MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
1 follow-up statement
000 WWUS85 KSLC 171505 RFWSLC RED FLAG WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 905 AM MDT WED SEP 17 2008 UTZ420-434-172315- /O.UPG.KSLC.FW.A.0021.080917T1800Z-080918T0300Z/ /O.NEW.KSLC.FW.W.0036.080917T1800Z-080918T0400Z/ GREAT SALT LAKE DESERT AND MOUNTAINS- WEST CENTRAL DESERTS AND MOUNTAINS- 905 AM MDT WED SEP 17 2008 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 10 PM MDT THIS EVENING FOR DRY LIGHTNING OVER NORTHWEST UTAH INCLUDING FIRE WEATHER ZONES 420 AND 434... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED FLAG WARNING FOR DRY LIGHTNING...WHICH IS IN EFFECT FROM NOON TODAY TO 10 PM MDT THIS EVENING FOR NORTHWEST UTAH INCLUDING FIRE WEATHER ZONES 420 AND 434. THE FIRE WEATHER WATCH FOR THESE ZONES IS NO LONGER IN EFFECT. INCREASING MOISTURE WILL COMBINE WITH A WEAK DISTURBANCE MOVING ACROSS THE AREA PRODUCING WIDELY SCATTERED THUNDERSTORMS THIS AFTERNOON AND EVENING OVER NORTHWEST AND WEST-CENTRAL UTAH. THESE THUNDERSTORMS ARE EXPECTED TO PRODUCE LIGHTNING AND STRONG GUSTY WINDS BUT VERY LITTLE RAINFALL...RESULTING IN HAZARDOUS FIRE WEATHER CONDITIONS. A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. $$ UTZ422>424-172315- /O.NEW.KSLC.FW.W.0036.080917T1800Z-080918T0400Z/ NORTHERN WASATCH FRONT-SALT LAKE AND TOOELE VALLEYS- SOUTHERN WASATCH FRONT- 905 AM MDT WED SEP 17 2008 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 10 PM MDT THIS EVENING FOR DRY LIGHTNING OVER NORTHWEST UTAH INCLUDING FIRE WEATHER ZONES 422 423 424... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 10 PM MDT THIS EVENING FOR DRY LIGHTNING OVER NORTHWEST UTAH INCLUDING FIRE WEATHER ZONES 422 423 424. INCREASING MOISTURE WILL COMBINE WITH A WEAK DISTURBANCE MOVING ACROSS THE AREA PRODUCING WIDELY SCATTERED THUNDERSTORMS THIS AFTERNOON AND EVENING OVER NORTHWEST AND WEST-CENTRAL UTAH...INCLUDING THE WASATCH FRONT. THESE THUNDERSTORMS ARE EXPECTED TO PRODUCE LIGHTNING AND STRONG GUSTY WINDS BUT VERY LITTLE RAINFALL...RESULTING IN HAZARDOUS FIRE WEATHER CONDITIONS. A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
What forecasters said that day
The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this fire weather watch went out at Sep 16, 8:50 PM MDT, 6 hours 27 minutes earlier.
Area forecast discussion, Sep 16, 8:50 PM MDT, 6 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 850 PM MDT TUE SEP 16 2008 .SYNOPSIS...A WEAK WEATHER SYSTEM WILL PASS THROUGH THE REGION WEDNESDAY...WITH A SOMEWHAT STRONGER SYSTEM EXPECTED OVER THE UPCOMING WEEKEND. && .DISCUSSION...THE MID LEVEL RIDGE WHICH RESIDED ACROSS THE FORECAST AREA THE PAST COUPLE OF DAYS HAS SHIFTED EAST...ALLOWING SOUTHERLY FLOW TO DEVELOP ACROSS THE REGION. THIS SOUTHERLY FLOW ALLOWING MID LEVEL MOISTURE TO STEADILY SPREAD NORTH ACROSS CENTRAL AND SOUTHERN UT...AND ALLOWED FOR A ROUND OF HIGH BASED CONVECTION ACROSS SOUTHERN UT EARLIER THIS AFTERNOON. THIS ACTIVITY HAS LARGELY DIMINISHED THIS EVENING WITH THE LOSS OF DAYTIME HEATING...AND ALTHOUGH CONVECTIVE THREAT HAS LARGELY ENDED...ANTICIPATE CLOUD COVER TO INCREASE ACROSS NORTHERN UT AFTER MIDNIGHT AS MOISTURE CONTINUES TO SPREAD NORTHWARD. UPDATED ZONES EARLIER TO REMOVE EVENING POPS...AS WELL AS ADJUST CLOUD COVER. SHORTWAVE TROUGH CURRENTLY ALONG THE CA COASTLINE IS FORECAST TO EJECT NORTHEAST ACROSS THE WESTERN GREAT BASIN WEDNESDAY. ALTHOUGH BEST LARGE SCALE ASCENT IS FORECAST TO REMAIN WELL WEST OF THE FORECAST AREA...A TRAILING/WEAK 500MB SHEAR AXIS/UPPER LEVEL PV MAXIMA IS FORECAST BY MODELS TO LIFT NORTHEAST ACROSS UT DURING THE DAY. THIS COMBINED WITH LIMITED MOISTURE IN PLACE SHOULD BE SUFFICIENT FOR GREATER AREAL COVERAGE OF HIGH BASED CONVECTION ACROSS THE FORECAST AREA WEDNESDAY AFTERNOON/EVENING. && .AVIATION...SOUTHERLY DRAINAGE WINDS EXPECTED TO BECOME ESTABLISHED AT KSLC BY 04Z. OTHERWISE VFR CONDITIONS EXPECTED THROUGH THE MORNING HOURS WEDNESDAY. && .FIRE WEATHER...SOUTHERLY FLOW ALOFT IS ALLOWING HIGH BASED MOISTURE TO STEADILY INCREASE ACROSS CENTRAL AND SOUTHERN UTAH THIS EVENING...AND WILL ENCOMPASS MUCH OF UTAH BY WEDNESDAY AFTERNOON. A WEAK WEATHER SYSTEM IS EXPECTED MOVE ACROSS THE AREA WEDNESDAY AFTERNOON/EVENING...WHICH SHOULD ALLOW FOR A ROUND OF PREDOMINANTLY DRY THUNDERSTORMS ACROSS THE WESTERN HALF OF THE STATE. OVERNIGHT SHIFT MAY NEED TO CONSIDER A FIRE WEATHER WATCH FOR WEDNESDAY AFTERNOON/EVENING. THIS MOISTURE WILL REMAIN IN PLACE THROUGH THE REMAINDER OF THE WEEK...AHEAD OF A PACIFIC WEATHER SYSTEM EXPECTED TO MOVE INTO THE GREAT BASIN OVER THE WEEKEND. WINDS WILL PICKUP FROM THE SOUTHWEST FRIDAY EVENING AHEAD OF THIS SYSTEM...WHICH IS EXPECTED TO IMPACT THE STATE SATURDAY AND SUNDAY. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...NONE. WY...NONE. && SEAMAN FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 17, 9:05 AM MDT | Red Flag Warning | SLC | 13 hr |
Nearby
Fire Weather Watches in Utah, 2008Every fire weather watch in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.